Lightning, Lee
- When
- July 17, 3:00 AM CST to 3:02 AM CST
- Where
- Lee County, 3.82 mi W of Verona
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 34.190, -88.766
Lightning strike caused fire to home near the Palmetto Area.
Thunderstorms with numerous lightning strikes hit portions of northeast Mississippi during the early morning hours of July 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Thunderstorms with numerous lightning strikes hit portions of northeast Mississippi during the early morning hours of July 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 17, 1:55 AM CST, 1 hour 5 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
255 AM CDT Wed Jul 17 2019
.DISCUSSION...
Another round of showers and isolated thunderstorms associated
with the remnants of Barry is affecting much of North Mississippi
at this time. Today should be the last day of increased chances
for showers and thunderstorms. The ongoing current convection
will continue across much of the day over areas of West Tennessee
and Northeast Mississippi. In addition, several CAM models show
development of showers and thunderstorms across Southern Missouri
that will move southeastward into Northeast Arkansas and the
Missouri Bootheel during the afternoon hours. The convection will
arrive in the Memphis Metro area during the late afternoon/early
evening hours before dying out across Northeast Mississippi just
after sunset. Some of these storms could be strong to severe. This
convection could also play havoc with high temperatures thus heat
indices might not reach Heat Advisory criteria. That being said,
a lot will depend on how high the dewpoints climb and the timing
of the convection so will keep current Heat Advisory as is.
Convection may continue during the overnight hours near the
Tennessee River. Otherwise, the Mid-South should begin to dry out
as an upper ridge builds over the area. The ridge is not quite as
strong as models had been showing several days ago thus can't rule
out isolated showers and thunderstorms occurring at any given time
Thursday into Friday. Temperatures will climb back into the lower
90s. With the recent rainfall, conditions should be very humid.
The combination of the humidity and high temperatures should allow
heat index values to reach near or above 105 degrees over much of
the area both Thursday and Friday. As a result, a Heat Advisory
may be needed for much of the area.
The hot and humid conditions will continue into the weekend.
Although chances for showers and thunderstorms will begin to
increase as the ridge begins to retrograde back to the west and
believe it or not moisture from Barry comes back around and into
the Southeastern United States. Best chances for rain will occur
over Northeast Mississippi. Elsewhere across the CWA, Heat
Advisories will likely need to be continued.
A cold front will move into the Mid-South Monday into Monday
Night. The front will bring relief from the hot and humid
conditions, but will also bring an increased chance for showers
and thunderstorms.
Lingering convection may continue across North Mississippi on
Tuesday from the departing front. Otherwise, expect beautiful
conditions across the rest of the CWA with highs in the mid 80s
and lower humidity.
KRM
&&
.AVIATION...
06Z TAFs
VCSH and VCTS continue into the overnight with an upper trof
situated over the region. MVFR CIGs are likely to continue for
much of the night, with lowering to IFR CIGs possible just after
sunrise. Winds will remain SSW throughout the period under 10
knots. Showers and thunderstorms will be possible during the
afternoon hours as diurnal activity is enhanced by transiting weak
impulse aloft. CIGs gradually increase late in the period as
midlevel heights increase from the west.
ZDM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from noon today to 8 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...None.
MS...Heat Advisory from noon today to 8 PM CDT this evening for
Coahoma-DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Heat Advisory from noon today to 8 PM CDT this evening for
Fayette-Shelby-Tipton.
&&Hazardous Weather Outlook National Weather Service Memphis TN 714 PM CDT Tue Jul 16 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-180215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 714 PM CDT Tue Jul 16 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Heat Advisory is in effect for much of the western half of the Mid-South on Wednesday. Heat index values will reach or exceed 105 degrees from Wednesday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 7 SSW ALGOMA 34.09N 89.08W
07/15/2019 PONTOTOC MS SOCIAL MEDIA
TREE DOWN ON HORSE TRAILER ON MACEDONIA ROAD. TIME
ESTIMATED FROM RADAR.
&&
MJThe Columbus AFB radar (KGWX), 52 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
1 lightning. Local standard time, as filed.
Lightning strike caused fire to home near the Palmetto Area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2019Every state in 2019This day in weather historyWarnings in Mississippi, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843298.